Kentucky, 2015Hail and Damaging Wind in Kentucky, September 4, 2015
September 4, 2015 · NWS ILN · 2 events in 1 county or zone
The combination of an unstable air mass and a weak upper level disturbance resulted in thunderstorm development through the late afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an unstable air mass and a weak upper level disturbance resulted in thunderstorm development through the late afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 4, 4:15 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Sep 4, 4:15 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT FRI SEP 4 2015
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE GREAT LAKES WILL WEAKEN. THIS
WILL BE REPLACED BY AN UPPER LEVEL RIDGE. AS A RESULT VERY WARM
AND HUMID CONDITIONS WILL CONTINUE THROUGH THE LABOR DAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL CONTINUE TO SAG SOUTH SOUTHEAST. STILL EXPECT SOME STRONGER
UPDRAFTS FOR A FEW MORE HOURS BUT OVERALL INTENSITY SHOULD
DIMINISH AS HEATING DECREASES. STORMS ARE EXPECTED TO DISSIPATE
DURING THE EVENING LEAVING MOSTLY CLEAR TO PARTLY CLOUDY SKIES
OVERNIGHT. FORECAST LOWS WITHIN A DEGREE OR TWO OF PERSISTENCE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
LINGERING UPPER LEVEL SHEAR AXIS LEFT OVER FROM UPPER LOW WILL
STILL BE ACROSS THE REGION SATURDAY. THIS IN COMBINATION WITH
DAYTIME HEATING COULD RESULT IN SOME MORE SHOWERS AND
THUNDERSTORMS ALTHOUGH WITH LESS COVERAGE THAN FRIDAY. THEREAFTER
RIDGING SHOULD STRENGTHEN ENOUGH TO CAP OFF ATMOSPHERE. MOS
GUIDANCE SEEMS TO HAVE A REASONABLE HANDLE ON HIGHS. HAVE GONE
JUST A SHADE LOWER THAN MOS FOR LOWS.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
SOUTHERLY FLOW WILL ALLOW FOR TEMPERATURES TO CLIMB INTO THE UPPER
80S TO LOW 90S ON MONDAY AND TUESDAY. DRY CONDITIONS ARE EXPECTED
TO BE IN PLACE FOR MONDAY AND INTO THE DAYTIME HOURS ON TUESDAY.
A SYSTEM WILL BEGIN TO APPROACH THE REGION TUESDAY NIGHT BRINGING
PRECIPITATION TO THE AREA. PRECIPITATION CHANCES WILL INCREASE ON
WEDNESDAY AS THE FRONTAL BOUNDARY MOVES ACROSS THE FA. WITH AN
INCREASE IN CLOUD COVER AND PRECIPITATION...TEMPERATURES WILL BE
LIMITED TO THE LOWER 80S.
MODELS CONTINUE TO DIVERGE FOR PRECIPITATION CHANCES FOR THE
THURSDAY INTO FRIDAY TIME FRAME. WITHOUT A LOT OF CONTINUITY
DECIDED TO LIMIT PRECIPITATION CHANCES TO THE SLIGHT CHANCE TO
CHANCE CATEGORIES. TEMPERATURES WILL BE COOLER HOWEVER WITH HIGHS
IN THE 70S TO LOW 80S.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN POPPING UP ACROSS
THE AREA AGAIN THIS AFTERNOON IN THE CONTINUED WARM AND UNSTABLE
AIRMASS. EXPECT TO SEE A GRADUAL INCREASE IN COVERAGE THROUGH THE
REST OF THE AFTERNOON AS WE CONTINUE TO DESTABILIZE. TOUGH TO TIME
THE STORMS IN TO ANY OF THE TAF SITES THOUGH SO WILL STICK WITH
THE TREND OF COVERING THE THREAT WITH A VCTS THROUGH THE DAYTIME
PERIOD. EXPECT THUNDERSTORM ACTIVITY AND CU TO DISSIPATE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. THIS WILL LEAD TO SOME
PATCHY MVFR TO LOCALLY IFR BR/FG RESTRICTIONS LATER TONIGHT...ESPECIALLY
AT KLUK. WITH THE SAME AIR MASS STILL IN PLACE ON SATURDAY...ISOLATED
THUNDERSTORM ACTIVITY WILL ONCE AGAIN BE POSSIBLE HEADING INTO THE
AFTERNOON HOURS.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Sep 4, 3:03 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT FRI SEP 4 2015
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-050900-
WAYNE-FAYETTE-UNION-FRANKLIN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-
MONTGOMERY-GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HIGHLAND-PIKE-
403 PM EDT FRI SEP 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE PENNY SIZED
HAIL AND WIND GUSTS TO 45 MILES AN HOUR. IN ADDITION...LOCALLY
HEAVY RAINFALL WILL OCCUR WHICH COULD RESULT IN MINOR FLOODING.
STORMS WILL DIMINISH WITH THE LOSS OF HEATING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ073>075-080-KYZ089>100-OHZ077>079-081-088-050900-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON-
CLERMONT-BROWN-ADAMS-SCIOTO-
403 PM EDT FRI SEP 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 4, 4:52 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
552 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN RIVERSIDE 39.78N 84.12W
09/04/2015 M1.48 INCH MONTGOMERY OH AMATEUR RADIO
FROM THIS AFTERNOON.
&&
KURZLocal storm report, Sep 4, 5:04 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
604 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND GST KOSU OSU AIRPORT 40.08N 83.07W
09/04/2015 M58 MPH FRANKLIN OH ASOS
&&
KURZSpecial weather statement, Sep 4, 5:07 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
607 PM EDT FRI SEP 4 2015
OHZ065-074-042230-
HOCKING OH-FAIRFIELD OH-
607 PM EDT FRI SEP 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN HOCKING AND
EAST CENTRAL FAIRFIELD COUNTIES UNTIL 630 PM EDT...
AT 605 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR NEW LEXINGTON TO NEAR LOGAN...MOVING SOUTHEAST AT
20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE... LOGAN....ENTERPRISE...LAKE LOGAN STATE
PARK... HAYDENVILLE AND UNION FURNACE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3947 8217 3947 8228 3940 8229 3956 8249
3974 8237 3960 8238 3959 8226 3956 8226
3955 8216
TIME...MOT...LOC 2205Z 306DEG 16KT 3970 8232 3957 8242Special weather statement, Sep 4, 5:26 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT FRI SEP 4 2015
INZ050-042300-
WAYNE IN-
626 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 700 PM EDT...
AT 625 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
HAGERSTOWN...MOVING SOUTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
RICHMOND...CENTERVILLE...HAGERSTOWN...FOUNTAIN CITY...ABINGTON...
GREENS FORK...EAST GERMANTOWN...SPRING GROVE...WHITEWATER...
JACKSONBURG...WILLIAMSBURG AND MIDDLEBORO.
THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 135 AND 155.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3997 8509 3994 8481 3976 8484 3973 8497
3973 8501 3986 8521
TIME...MOT...LOC 2225Z 304DEG 15KT 3986 8508Special weather statement, Sep 4, 5:33 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
633 PM EDT FRI SEP 4 2015
OHZ077-042300-
HAMILTON OH-
633 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON COUNTY
UNTIL 700 PM EDT...
AT 633 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER MARIEMONT.
THIS STORM WAS NEARLY STATIONARY.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CINCINNATI...NORWOOD...FORT THOMAS...MADEIRA...DEER PARK...
FORESTVILLE...MARIEMONT...TERRACE PARK...THE VILLAGE OF INDIAN
HILL...SILVERTON...GOLF MANOR...AMBERLEY...NEWTOWN...FAIRFAX...
SHERWOOD...LUNKEN AIRPORT...TURPIN HILLS...DRY RUN...FRUIT HILL AND
CHERRY GROVE.
THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 7 AND 12.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3906 8442 3909 8444 3911 8444 3912 8445
3920 8445 3920 8432 3904 8432
TIME...MOT...LOC 2233Z 345DEG 4KT 3913 8438Local storm report, Sep 4, 5:50 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
650 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL NORWOOD 39.16N 84.45W
09/04/2015 M0.50 INCH HAMILTON OH TRAINED SPOTTER
DIME SIZE HAIL
&&
KURZThunderstorm Wind, Campbell
- When
- September 4, 6:01 PM EST to 6:03 PM EST
- Where
- Campbell County, 1.38 mi N of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -84.480
Several trees and power lines were downed.
Hail, Campbell
- When
- September 4, 6:02 PM EST to 6:04 PM EST
- Where
- Campbell County, 1.75 mi WNW of Dayton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.110, -84.460
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Florida, September 4, 2015$252,000 · 2 events
- Hail and Damaging Winds in Illinois, September 4, 2015$125,000 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, September 4, 2015$105,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Ohio, September 4, 2015$48,000 · 50 kt wind · 8 events
- Flash Flood and Hail in Ohio, September 4, 2015$30,000 · 1 in hail · 16 events
- Damaging Wind in Illinois, September 4, 2015$60,000 · 63 kt wind · 1 event
- Damaging Winds in Pennsylvania, September 4, 2015$46,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in North Carolina, September 4, 2015$37,000 · 1 in hail · 5 events
- Damaging Wind in Nebraska, September 4, 2015$40,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Virginia, September 4, 2015$19,000 · 1 in hail · 17 events
- Hail and Lightning Strikes in Florida, September 4, 2015$25,000 · 0.88 in hail · 5 events
- Hail and Damaging Winds in North Carolina, September 4, 20151 injured · $3,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592744, 592743.